Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 218, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 9, 2006, 3:32 PM CDT for George County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2006, 3:32 PM CDT (20:32 UTC)
- Expired
- Aug 9, 2006, 4:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County George County, MS
The radar
The Mobile radar (KMOB), 53 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1039 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 092033
SVRMOB
MSC039-092100-
/O.NEW.KMOB.SV.W.0218.060809T2032Z-060809T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
332 PM CDT WED AUG 9 2006
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GEORGE COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 400 PM CDT
* AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG THE SOUTHWEST CORNER OF GEORGE COUNTY AND
ARE MOVING SOUTHWEST AROUND 15 MPH.
RURAL AREAS OF SOUTHWESTERN GEORGE COUNTY WILL BE
AFFECTED...ESPECIALLY IN AND AROUND BENNDALE.
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THESE STORMS HAVE PASSED.
LAT...LON 3075 8864 3088 8869 3096 8882 3091 8882
3090 8886 3075 8886
$$1 follow-up statement
000
WWUS54 KMOB 092051
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
351 PM CDT WED AUG 9 2006
MSC039-092101-
/O.EXP.KMOB.SV.W.0218.000000T0000Z-060809T2100Z/
GEORGE MS-
351 PM CDT WED AUG 9 2006
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GEORGE COUNTY EXPIRES
AT 400 PM CDT...
LAT...LON 3075 8864 3088 8869 3096 8882 3091 8882
3090 8886 3075 8886
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:24 PM CDT, 8 minutes earlier.
Area forecast discussion, Aug 9, 3:24 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
324 PM CDT WED AUG 9 2006
.SHORT TERM (TONIGHT THROUGH THURSDAY) STRONG UPPER RIDGE LOCATED
OVER THE SOUTHERN PLAINS AND LOWER MS VALLEY BRINGING A NOTICEABLE
GYRE OF CLOUDS COMING IN ALONG A LOCALLY NORTHEAST FLOW. BAROTROPIC
EASTERLY WAVE OVER THE FL GULF COAST ON TRACK TO THE WESTERN GMEX.
LOWER TROPOSPHERE OVER SE CONUS AND LOWER MISS VALLEY GENERALLY
PRETTY HUMID WITH LAYER 500 TO 1000 MB VALUES 60 TO 70 PERCENT AND
PW >2 NOTED ON 12Z SOUNDINGS AND MODEL OUTPUTS. THIS WILL BRING
LEFTOVER SCATTERED CONVECTION FROM THIS AFTERNOON TO REMAIN EARLY
THIS EVENING UNTIL THE UPPER LOW MOVES OUT OF THE AREA PER MODEL
OUTPUTS WHICH ARE MOVING IT OVER THE WESTERN GMEX. CLEARING WITH
PATCHY FOG AFTER MIDNIGHT...GENERALLY RADIATION VARIETY WITH MOISTURE
DRIPPING OFF VEGETATION. A MINOR TWEAK WITH TEMPERATURE GUIDANCE AT
DESTIN...MOS GOES FOR 80 AND WE TOOK IT 2 DEGREES LESS...WE ARE NOT
WITHIN HEAT ADVISORY CRITERIA ATTM.
.LONG TERM (THURSDAY NIGHT THROUGH NEXT WEDNESDAY)
SATURDAY THROUGH TUESDAY...AFOREMENTIONED UPPER RIDGE WILL HAVE WEAKENED
SOME WITH VORTLOBES ZIPPING ACROSS THE NORTHERN HALF OF THE CONUS.
GFS HAS RIDGE OVER THE SOUTHERN PLAINS STRENGTHENING FRIDAY NIGHT
INTO SUNDAY. SHOULD CONTINUE BUILDING INTO MID WEEK. NO SIGNIFICANT
CHANGES TO OUTLOOK. /77
&&
.MARINE...A SURFACE RIDGE EXTENDING FROM THE WESTERN ATLANTIC TO
ACROSS THE NORTHERN GULF REMAINS IN PLACE THROUGH MONDAY. A WEAK
TROF OF LOW PRESSURE SHIFTS SOUTHWARD INTO THE GULF COASTAL STATES
THIS WEEKEND AS THE LARGE HIGH OVER ONTARIO SHIFTS INTO THE
NORTHEAST STATES. GENERALLY LIGHT SOUTHWEST WINDS CONTINUE THROUGH
FRIDAY. AS THE TROF NEARS THEN STALLS OVER THE AREA...WINDS WILL
BECOME WESTERLY ON SATURDAY AND CONTINUE THROUGH MONDAY. SEAS REMAIN
LITTLE CHANGED THROUGH THE PERIOD. /29
&&
.FIRE WEATHER...HIGHS IN UPPER 90S IN NORTHERN AREAS OUTSIDE MOS
CONSTRAINTS AND AFTERNOON DEWPOINTS IN MIDDLE 60S...RH SHOULD FALL
TO NEAR 35 PERCENT THIS AFTERNOON. SUSTAINED SURFACE WINDS WILL
LIKELY STAY BELOW THE 10 MPH CRITERIA FOR A RED FLAG WARNING...BUT
BEING IN PROXIMITY TO THIS KIND OF EXTREME HEAT CAN PRODUCE
LOCALIZED WIND GUSTS OF 10 MPH OR GREATER. KBDI OVER 700 IN MANY
LOCATIONS...THE EXTREME END OF THE DROUGHT INDEX RANGE. RED FLAG
WARNING WILL BE IN EFFECT AGAIN THURSDAY AT THE REQUEST OF THE
ALABAMA FORESTRY COMMISSION. /77
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 75 93 76 92 / 30 40 30 30
PENSACOLA 77 91 77 91 / 30 40 30 40
DESTIN 78 91 79 89 / 30 40 30 40
EVERGREEN 74 93 74 88 / 40 50 40 50
WAYNESBORO 73 96 71 92 / 30 40 20 30
CAMDEN 75 96 74 89 / 30 60 50 60
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
BUTLER...CRENSHAW...AND WILCOX.
RED FLAG WARNING FROM 11 AM THURSDAY TO 7 PM THURSDAY FOR THE
FOLLOWING ZONES: BUTLER...CRENSHAW...AND WILCOX.
FL...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Aug 9, 5:45 AM CDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 545 AM CDT WED AUG 9 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-101100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 545 AM CDT WED AUG 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. INITIAL THUNDERSTORM DEVELOPMENT WILL BEGIN LATE THIS MORNING...WITH COVERAGE EXPANDING DURING THE AFTERNOON HOURS. THE STRONGEST STORMS ARE EXPECTED TO OCCUR IN THE LATE AFTERNOON AND EARLY EVENING HOURS AS UPPER LEVEL SUPPORT APPROACHES FROM THE EAST. A FEW OF THE STORMS COULD BECOME STRONG WITH WIND GUST OF 35 TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN. MOVEMENT OF THE STORMS WILL BE SOUTHWEST AT ONLY 5 TO 10 MPH...SO LOCALIZED MINOR FLOODING OF STREETS AND SMALL STREAMS WILL LIKELY OCCUR. THE THUNDERSTORMS WILL WEAKEN GRADUALLY AND DISSIPATE LATE IN THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD SEVERE OR HAZARDOUS WEATHER WILL BE LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS SHOULD NOT BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 9, 12:25 PM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1225 PM CDT WED AUG 9 2006 FLZ004-006-091800- COASTAL OKALOOSA-COASTAL SANTA ROSA- 1225 PM CDT WED AUG 9 2006 ...SCATTERED STRONG THUNDERSTORMS ARE BEING DETECTED OVER OKALOOSA AND SANTA ROSA COUNTIES... AT 1225 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS FROM JUST NORTH OF NICEVILLE TO BETWEEN BELFOREST AND NAVARRE. THESE STORMS ARE MOVING WEST AT 8 MPH. THE STRONGEST STORM WAS DETECTED 11 MILES SOUTHEAST OF HAROLD...ALSO MOVING WEST AT 8 MPH. THE PRIMARY THREATS FROM THESE STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD BRING DOWN A FEW TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAS PASSED.
Local storm report, Aug 9, 2:49 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
249 PM CDT WED AUG 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL ELBERTA 30.41N 87.60W
08/09/2006 E1.75 INCH BALDWIN AL BROADCAST MEDIA
0145 PM TSTM WND DMG 4 E BUTLER 32.09N 88.15W
08/09/2006 CHOCTAW AL EMERGENCY MNGR
SEVERAL TREES BLOWN DOWN EAST OF BUTLER.
0220 PM HAIL TILLMANS CORNER 30.59N 88.17W
08/09/2006 E0.50 INCH MOBILE AL TRAINED SPOTTER
0115 PM LIGHTNING VALPARAISO 30.51N 86.50W
08/09/2006 OKALOOSA FL EMERGENCY MNGR
*** 6 INJ *** SIX PEOPLE WERE STRUCK BY LTG AND
TRANSPORTED TO HOSPITAL.
&&
GBSpecial weather statement, Aug 9, 3:06 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 306 PM CDT WED AUG 9 2006 ALZ056>060-092100- ESCAMBIA-COVINGTON-CONECUH-BUTLER-CRENSHAW- INCLUDING THE CITIES OF...ANDALUSIA...BREWTON...EVERGREEN AND LUVERNE... 306 PM CDT WED AUG 9 2006 ...ISOLATED STRONG STORMS NOW DEVELOPING OVER PORTIONS OF CRENSHAW AND BUTLER COUNTIES... ...SCATTERED STRONG THUNDERSTORMS ARE INCREASING IN COVERAGE OVER INTERIOR SOUTH ALABAMA... AT 305 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS INCREASING IN COVERAGE OVER INTERIOR SOUTHWEST AND SOUTH CENTRAL ALABAMA. THE STRONGEST THUNDERSTORMS WERE NOTED OVER PORTIONS OF CRENSHAW AND BUTLER COUNTIES. THE STRONGEST OF THESE WAS 4 MILES WEST OF PIGEON CREEK...MOVING WEST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...BROOKS...BROOKLYN...SHREVE...ROBERTS...AVANT...GREENVILLE... CHAPMAN AND WALD THROUGH 400 PM CDT. THE STRONGER STORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING GUSTY WINDS AROUND 45 MPH...SMALL HAIL AND FREQUENT LIGHTNING STRIKES. THE STORMS WILL CONTINUE MOVING WEST AT 10 TO 15 MPH. ADDITIONAL STRONG STORMS WILL FORM OVER INTERIOR SOUTH ALABAMA THROUGH THE AFTERNOON HOURS. A FEW SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE. STAY TUNED FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:26 PM CDT | Severe Thunderstorm Warning | MOB | George | 34 min |
| Aug 9, 3:43 PM CDT | Severe Thunderstorm Warning | MOB | Stone | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.